Research Articles

General Relativity and Gravitation

, Volume 12, Issue 10, pp 805-823

First online:

Exact spatially homogeneous cosmologies

  • C. B. CollinsAffiliated withDepartment of Applied Mathematics, University of Waterloo
  • , E. N. GlassAffiliated withDepartment of Physics, University of Windsor
  • , D. A. WilkinsonAffiliated withDepartment of Physics, University of Windsor

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We consider perfect fluid spatially homogeneous cosmological models. Starting with a new exact solution of Blanchi type VIII, we study generalizations which lead to new classes of exact solutions. These new solutions are discussed and classified in several ways. In the original type VIII solution, the ratio of matter shear to expansion is constant, and we present a theorem which delimits those space-times for which this condition holds.